zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Semilinear parabolic equations with prescribed energy. (English) Zbl 0856.35063
Summary: We study the reaction-diffusion equation u t =Δu+f(u,k(t)) subject to appropriate initial and boundary conditions, where f(u,k(t))=u p -k(t) or k(t)u p , with p>1 and k(t) an unknown function. An additional energy type condition is imposed in order to find the solution pair u(x,t) and k(t). This type of problem is frequently encountered in nuclear reaction processes, where the reaction is known to be very strong, but the total energy is controlled. It is shown that the solution blows up in finite time for the first class of functions f, for some initial data. For the second class of functions f, the solution blows up in finite time if p>n/(n-2) while it exists globally in time if 1<p<n/(n-2), no matter how large the initial value is. Partial generalizations are given for the case where f(u,k(t)) appears in the boundary conditions.
MSC:
35K57Reaction-diffusion equations
35B40Asymptotic behavior of solutions of PDE
References:
[1]Bebernes J., Bressan A., Lacey A.,Total blowup versus single point blowup, J. Diff. Equations,73 (1988), 30–44. · Zbl 0674.35051 · doi:10.1016/0022-0396(88)90116-7
[2]Bebernes J., Eberly David,Mathematical Problems from Combustion Theory, Applied Mathematical Sciences 83, Springer-Verlag, New York, Inc. 1989.
[3]Budd C., Dold B., Stuart A.,Blowup in a partial differential equation with conserved first integral, SIAM J. Applied Math.,53 (1993), 718–742. · Zbl 0784.35009 · doi:10.1137/0153036
[4]Cannon J. R.,The One Dimensional Heat Equations, Addison-Wesley, Menlo Park, 1984.
[5]Cannon J. R., Duchateau P., Steube K.,Identifying a time-dependent unknown coefficient in a nonlinear heat equation, in Nonlinear Diffusion Equations and their Equilibrium States, 3, ed., N. G, Lloyd, W. M. Ni, L. P. Peletier, J. Serrin, Page 153–170, Birkhauser, Boston, 1992.
[6]Cannon J. R., Yin H. M.,A class of nonlinear nonclassical parabolic problems, Journal of Differential Equations,79 (1989), 266–288. · Zbl 0702.35120 · doi:10.1016/0022-0396(89)90103-4
[7]Chadam J. M., Perice A., Yin H. M.,The blowup property of solutions to a chemical diffusion equation with localized reactions, J. Math. Anal. Appl.,169 (1992), 313–328. · Zbl 0792.35095 · doi:10.1016/0022-247X(92)90081-N
[8]Chadam J. R., Yin H. M.,An iteration procedure for a class of integrodifferential equations of parabolic type, J. of Integral Equations and Applications,2 (1989), 31–47. · Zbl 0701.45004 · doi:10.1216/JIE-1989-2-1-31
[9]Colton D., Ewing R., Rundell W.,Inverse problems in partial differential equations, SIAM Pres, Philadelphia, 1990.
[10]Friedman A., Mcleod B.,Blowup of positive solutions of semilinear heat equations, Indiana Univ. Math. J.34 (1985), 425–477. · Zbl 0576.35068 · doi:10.1512/iumj.1985.34.34025
[11]Hu Bei, Yin H.M.,The propfile near blowup time for solution of the heat equation with a nonlinear boundary condition, Transaction of American Mathematical Society,346 (1994), 117–135. · Zbl 0823.35020 · doi:10.2307/2154944
[12]Jensen R., Liu W.,An L estimate for the heat equation with a nonlinear boundary condition and its applications, Preprint.
[13]Ladyzenskaja O.A., Solonnikov V. A., Ural’ceva N. N.,Linear and Quasi-linear Equations of Parabolic Type, AMS 1 ans. 23, Providence., R.I., 1968.
[14]Levine H. A.,The role of critical exponents in blowup theorems, SIAM Review,32 (1990), 262–288. · Zbl 0706.35008 · doi:10.1137/1032046
[15]Levine H. A., Payne L. E.,Nonexistence Theorems for the heat equation with nonlinear boundary conditions and for the porous medium equation backward in time, J. of Diffs. Eqs.,16 (1974), 319–334. · Zbl 0285.35035 · doi:10.1016/0022-0396(74)90018-7
[16]Maz’ja V. G.,Sobolev Spaces, Springer-Verlag, Berlin Heidelberg, 1985.
[17]Pao C.V.,Nonlinear Parabolic and elliptic Equations, Plenum Press, New York, 1992.